Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 101, NWS Memphis, TN

August 12, 2013Henry County, Weakley County, Tennessee

NWS Memphis, TN issued this flash flood warning at Aug 12, 2013, 6:23 PM CDT for Henry County, Weakley County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2013, 6:23 PM CDT (23:23 UTC)
Expired
Aug 12, 2013, 10:00 PM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Henry County, TN, Weakley County, TN

The radar

The Ft Campbell radar (KHPX), 95 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1987 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WGUS54 KMEG 122323
FFWMEG
TNC079-183-130100-
/O.NEW.KMEG.FF.W.0101.130812T2323Z-130813T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
623 PM CDT MON AUG 12 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 800 PM CDT

* AT 624 PM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
  PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
  TO 3 INCHES OF RAIN IN THE NEXT ***EDIT REQUIRED***X MINUTES***EDIT
  REQUIRED***.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS AND
  PARIS LANDING STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3635 8809 3626 8808 3622 8811 3622 8813
      3614 8818 3615 8851 3630 8876 3650 8872
      3650 8805 3644 8805 3640 8801 3636 8799

$$
2 follow-up statements
477 
WGUS54 KMEG 130041
FFWMEG
TNC079-183-130300-
/O.EXT.KMEG.FF.W.0101.000000T0000Z-130813T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
741 PM CDT MON AUG 12 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 1000 PM CDT

* AT 742 PM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
  PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
  1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS AND
  PARIS LANDING STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3635 8809 3626 8808 3622 8811 3622 8813
      3614 8818 3615 8851 3630 8876 3650 8872
      3650 8805 3644 8805 3640 8801 3636 8799

$$
913 
WGUS74 KMEG 130253
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
953 PM CDT MON AUG 12 2013

TNC079-183-130303-
/O.EXP.KMEG.FF.W.0101.000000T0000Z-130813T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEAKLEY TN-HENRY TN-
953 PM CDT MON AUG 12 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR HENRY AND
NORTHEASTERN WEAKLEY COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3635 8809 3626 8808 3622 8811 3622 8813
      3614 8818 3615 8851 3630 8876 3650 8872
      3650 8805 3644 8805 3640 8801 3636 8799

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 5:50 PM CDT, 33 minutes earlier.

Area forecast discussion, Aug 12, 5:50 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT MON AUG 12 2013

.UPDATE...

UPDATED TO ADD FLASH FLOOD WATCH AND INCREASE POPS TONIGHT ACROSS
PORTIONS OF THE MID SOUTH.

&&

.DISCUSSION...

A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG A CONVECTIVE OUTFLOW
BOUNDARY FROM OVERNIGHT STORMS IN THE SOUTHERN PLAINS. THESE
STORMS ARE MOVING INTO AN AREA OF MODERATE INSTABILITY...WITH
MLCAPE VALUES AROUND 3500 J/KG...AND HIGH ATMOSPHERIC MOISTURE
CONTENT (PWATS > 2 INCHES). ANY STORMS EARLY THIS EVENING MAY
PRODUCE ISOLATED STRONG TO DAMAGING WIND GUSTS AND VERY HEAVY
RAINFALL. THIS CONVECTIVE DEVELOPMENT HAS BEEN AIDED BY A MID
LEVEL SHORTWAVE MOVING EAST ACROSS THE MIDDLE MISSISSIPPI RIVER
VALLEY. THIS SHORTWAVE SHOULD MOVE NORTHEAST OF THE CURRENT
CONVECTION HELPING TO STALL THE CONVECTIVE BOUNDARY ALONG OR JUST
SOUTH OF INTERSTATE 40. THIS WOULD ALLOW CONVECTION TO TRAIN ALONG
THE BOUNDARY AND SET UP THE POTENTIAL FOR SEVERAL INCHES OF
RAINFALL AND AN INCREASING FLASH FLOOD THREAT. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR TONIGHT MAINLY ALONG AND SOUTH OF INTERSTATE
40 WHERE THE BOUNDARY SHOULD STALL. THIS IS SUPPORTED BY THE
LATEST SHORT TERM MODEL GUIDANCE.

AREA POPS AND QPF HAVE BEEN INCREASED TO REFLECT THE LATEST AND
EXPECTED PATTERN. UPDATED ZONES...GRIDS...AND HWO WILL BE SENT OUT
SHORTLY.

JLH

&&

.PREV DISCUSSION... /ISSUED 402 PM CDT MON AUG 12 2013/

DISCUSSION...

SHORT TERM /TODAY THROUGH THURSDAY/...THE WEATHER PATTERN IS GOING
TO CHANGE FINALLY. THE BOUNDARY THAT HAS AFFECTED OUR AREA FOR THE
LAST SEVERAL DAYS HAS PUSHED NORTH AND SLIGHTLY WEST. WIDESPREAD
CONVECTION IS CURRENTLY TAKING PLACE ALONG THIS FRONT THIS
AFTERNOON WHICH IS BEING AIDED BY A SHORTWAVE PUSHING THE
CONVECTION EAST INTO OUR AREA. THE ZONAL FLOW ALOFT WILL FINALLY
BEGIN TO SHIFT TO A MORE PROGRESSIVE NORTHWESTERLY COMPONENT THIS
EVENING...AS A LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT LAKES
WILL BEGIN TO TRACK SOUTH. THE NORTHWEST FLOW WILL ALLOW A SERIES
OF SHORTWAVES TO MOVE THROUGH OUR AREA TOMORROW. AS THE LONGWAVE
TROF DIGS DEEPER ON TUESDAY NIGHT INTO WEDNESDAY...A COLD FRONT IS
EXPECTED TO PUSH ALL THE WAY THROUGH OUR REGION. TIMING OF THE
FRONT WILL BE ON WEDNESDAY LATE AFTERNOON INTO THE EVENING WITH
THE COOLEST AIR MOVING IN OVERNIGHT INTO THURSDAY MORNING. EXPECT
TEMPERATURES TO BE SEASONABLY COOL WITH HIGHS ONLY IN THE MID TO
UPPER 80S.

AS THIS LINE OF STORMS MOVES THROUGH THIS EVENING...AREAS THAT HAVE
RECEIVED LARGE AMOUNTS OF PRECIPITATION TODAY AND YESTERDAY MAY
NEED A FLOOD WATCH/ADVISORY.

LONG TERM /FRIDAY THROUGH MONDAY/...FRIDAY WILL BE ANOTHER NICE
COOL AND DRY DAY. STARTING ON SATURDAY...MODELS HAVE BEEN HINTING
AT A CUTOFF LOW DEVELOPING FROM THE LONGWAVE TROF ON SATURDAY. IF
THIS HAPPENS...WE WILL REMAIN IN A COOL AND WET PATTERN FOR THE
WEEKEND AND AND INTO THROUGH EARLY NEXT WEEK. NOT A LOT OF
CONFIDENCE IN THIS SCENARIO THOUGH...AS MODELS ALWAYS HAVE A
DIFFICULT TIME WITH THIS TYPE OF PATTERN.

AC3

&&

.AVIATION...

18Z TAF SET

SHRAS/TSRAS ARE RAPIDLY DEVELOPING ACROSS PORTIONS OF WEST
TENNESSEE NEAR THE TENNESSEE RIVER AND NORTH MISSISSIPPI AT THIS TIME.
MODELS SHOW THIS ACTIVITY PUSHING EAST THIS AFTERNOON. HOWEVER...ADDITIONAL
ACTIVITY WILL PUSH INTO THE AREA THAT IS CURRENTLY LOCATED OVER
SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. THUS HAD NO CHOICE TO
MENTION VCTS WITH VARIOUS TEMPO GROUPS FOR THIS AFTERNOON INTO
EARLY EVENING HOURS. EXPECT THERE TO BE A BREAK IN COVERAGE LATER
THIS EVENING WITH REDEVELOPMENT OCCURRING SHORTLY AFTER MIDNIGHT
ALONG A COLD FRONT THAT IS EXPECTED TO PUSH DOWN INTO THE CWA.
CIGS AND VSBYS WILL BE TEMPORARILY LOWERED TO MVFR CONDITIONS
UNDERNEATH THE STRONGER TSRAS...OTHERWISE VFR CONDITIONS WILL
PREVAIL. LIGHT WINDS ARE EXPECTED OVER THE NEXT 24 HOURS.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  88  70  85 /  90  50  50  50
MKL  71  89  68  84 /  90  50  50  40
JBR  73  88  68  83 /  60  50  30  30
TUP  74  91  70  87 /  70  50  50  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CRITTENDEN-CROSS-
     LEE AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-HENRY-MADISON-MCNAIRY-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Aug 12, 4:18 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
418 AM CDT MON AUG 12 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
418 AM CDT MON AUG 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 12, 5:14 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT MON AUG 12 2013

ARZ036-TNZ049-088-122245-
CRITTENDEN AR-SHELBY TN-TIPTON TN-
514 PM CDT MON AUG 12 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

  NORTHEASTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 6
MILES NORTH OF JERICHO AT 514 PM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN CRITTENDEN...SHELBY AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR MEEMAN SHELBY FOREST STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CORONEE
LAKE.

&&

LAT...LON 3523 9033 3544 9017 3543 9008 3542 9006
      3540 9007 3539 9005 3540 9005 3542 9004
      3541 8987 3522 8996
TIME...MOT...LOC 2214Z 276DEG 20KT 3537 9015
Special weather statement, Aug 12, 5:17 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT MON AUG 12 2013

ARZ028-TNZ048-122300-
MISSISSIPPI AR-LAUDERDALE TN-
517 PM CDT MON AUG 12 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

  CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTH OF DELL AT 517 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS
NEAR KEISER...LUXORA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3587 8963 3565 8975 3564 8978 3565 9017
      3587 9005
TIME...MOT...LOC 2217Z 291DEG 23KT 3579 9000
Special weather statement, Aug 12, 5:56 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT MON AUG 12 2013

TNZ088-122345-
SHELBY TN-
556 PM CDT MON AUG 12 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...

  NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES WEST OF MILLINGTON AT 556 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR BARTLETT...CORDOVA
AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3514 9007 3540 8992 3539 8979 3538 8978
      3540 8978 3540 8971 3538 8969 3538 8964
      3513 8964
TIME...MOT...LOC 2256Z 287DEG 22KT 3533 8991
Special weather statement, Aug 12, 6:05 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CDT MON AUG 12 2013

ARZ036-TNZ088-122330-
CRITTENDEN AR-SHELBY TN-
605 PM CDT MON AUG 12 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...

  CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER EDMONDSON AT 605 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
MARION...MEEMAN SHELBY FOREST STATE PARK AND WEST MEMPHIS...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND WAPANOCCA LAKE.

&&

LAT...LON 3538 9009 3540 9004 3540 8990 3539 8989
      3508 9009 3506 9040 3515 9040
TIME...MOT...LOC 2305Z 269DEG 21KT 3512 9027
Special weather statement, Aug 12, 6:09 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CDT MON AUG 12 2013

TNZ050-088-089-122345-
SHELBY TN-FAYETTE TN-HAYWOOD TN-
609 PM CDT MON AUG 12 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...

  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 5 MILES
NORTHEAST OF ARLINGTON AT 609 PM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN FAYETTE...HAYWOOD AND SHELBY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3512 8920 3519 8982 3539 8962 3540 8948
      3557 8947 3554 8918
TIME...MOT...LOC 2309Z 286DEG 30KT 3534 8959
Special weather statement, Aug 12, 6:17 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
617 PM CDT MON AUG 12 2013

TNZ052-130000-
MADISON TN-
617 PM CDT MON AUG 12 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...

  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 10 MILES WEST OF JACKSON AT 617 PM CDT...
MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN MADISON COUNTY...INCLUDING LOCATIONS NEAR JACKSON...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3556 8862 3555 8863 3553 8908 3568 8907
      3568 8904 3567 8902 3579 8888 3579 8860
TIME...MOT...LOC 2317Z 283DEG 24KT 3565 8898

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 1:28 PM CDTFlash Flood WarningMEGDecatur, Henderson3 hr
Aug 12, 5:00 PM CDTFlash Flood WarningMEGDecatur, Henderson4 hr
Aug 12, 5:02 PM CDTSpecial Weather StatementMEGHenderson28 min
Aug 12, 5:11 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton49 min
Aug 12, 5:29 PM CDTFlash Flood WatchMEGCarroll, Chester, Crockett, Decatur, Fayette, Gibson and 10 more6 hr
Aug 12, 5:42 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton33 min
Aug 12, 5:45 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton45 min
Aug 12, 5:47 PM CDTFlash Flood WarningMEGCrockett, Haywood, Lauderdale118 min
Aug 12, 5:53 PM CDTFlash Flood WarningMEGChester, Hardeman, Hardin, Henderson, McNairy, Madison3 hr
Aug 12, 5:56 PM CDTSpecial Weather StatementMEGShelby49 min
Aug 12, 6:09 PM CDTSpecial Weather StatementMEGFayette36 min
Aug 12, 6:17 PM CDTSpecial Weather StatementMEGMadison43 min
Aug 12, 6:31 PM CDTSpecial Weather StatementMEGHardin44 min
Aug 12, 6:38 PM CDTSpecial Weather StatementMEGHaywood52 min
Aug 12, 6:42 PM CDTSpecial Weather StatementMEGHenry, Weakley48 min
Aug 12, 6:45 PM CDTSpecial Weather StatementMEGFayette, Hardeman45 min
Aug 12, 6:55 PM CDTSevere Thunderstorm WarningMEGCarroll, Henry, Weakley50 min

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.